Results 1 to 5 of 5
Methadone withdrawal help from low dose
  1. #1
    MrPilot921 is offline New Member
    Join Date
    May 2011
    Posts
    2

    Default Methadone withdrawal help from low dose

    I was taking percocet for 3 years the last year at 10-20 a day. I used methadone from a friend to get off them which worked great as its more controlled and there is no high to chase.

    I started using 4ml for about 2 weeks then dropped 1ml a day then stopped.

    I then used tylenol 3 to get over ches and pains then found out it has opiates and stopped.

    I then recently used the methadone in small dose to get over the tylenol 3 withdrawal about 6 a day for a month.

    I am using .5 - .25 ml a day for 3-4 weeks and feel minor withdrawals about 8-12 hours later, but can wait until the next day for another ..5 - .25 ml dose.

    My question-

    Will the withdrawal be worse 3 days later as what I read says that is the time-frame for full withdrawal?

    How can I reduce more to have less withdrawal because I barely have anything in my mouth at .25 ml.

    Any over the counter remedies to help with minor withdrawal and shorten them?

    Basically how long will this withdrawal last using .5ml a day for 20 days 10mg liquid methadone.

    Thanks

  2. #2
    sweetnsour11 is offline New Member
    Join Date
    Feb 2011
    Posts
    8

    Default

    I think you have a couple of things that are working in you favor: you have only been on methadone for the last 3-4 of weeks and your only taking .25mL -.5mL. Try to keep you dose at .25mL (don't fluctuate back and forth between a higher and lower dose). After you stabilize, you can then either jump off or lower your dose a little bit further before stopping. I would imagine either way that your withdrawal symptoms would be pretty minimal.

    I was on methadone for over 7 years and tapered all the way down to an 1/8 of a milligram before stopping. I had very few withdrawal symptoms. Also, on the "dreaded third day", I was actually starting to feel better not worse. It had been 2 1/2 weeks since my last dose of methadone and each day just gets better and better.

    Good luck!

  3. #3
    newyorkgal is offline Platinum Member
    Join Date
    Oct 2009
    Posts
    2,115

    Default

    THAT is the way to get off methadone successfully. At most programs they will only bring you down to 1 mg. and everyone knows methadone has a lengthy half life so it can be difficult. If you are down below 1 mg., as sweet said, the w/d should be very minor. If I could have done it your way, I would have and never would have switched to sub as it would have been totally unnecessary. There are certain things you can take to make the minor w/d's even more minor. I am not expert on what these things are. Someone will post and tell you or you can google "methadone withdrawal".

  4. #4
    MrPilot921 is offline New Member
    Join Date
    May 2011
    Posts
    2

    Default

    Thanks for the information it really helps. I guess I have a decent fear of methadone that I did not have for pills and I want off ASAP.

    I will continue at .25ml, but for how long before it it stable?

    At this dose when will the peak withdrawal be and how long until I have no symptoms?

    Just worried because I remember the withdrawal from the pills and I don't know if at this dose I will experience anything like that days later.

  5. #5
    sweetnsour11 is offline New Member
    Join Date
    Feb 2011
    Posts
    8

    Default

    I will continue at .25ml, but for how long before it it stable?

    I think that if you have been at .25mL for several days and you have very few withdrawal symptoms, then you are fairly stable at that dose. You can then start to reduce your dose by small increments every 2-3 days until you are taking almost nothing.

    At this dose when will the peak withdrawal be and how long until I have no symptoms?


    As I said previously, I don't think that you will have a "peak withdrawal" because you are on such a low dose and have been on methadone for only for short period of time. I can't promise you that you will have no withdrawal symptoms, but I would imagine that your symptoms will be fairly minimal and tolerable when you stop taking the methadone.

    Sometimes I think the fear of withdrawal symptoms can be more of a roadblock then the actual symptoms themselves. For me, I was hanging on to that last 1/8 of a milligram like it was really warding off all these withdrawal symptoms. In reality, after I stopped had very few symptoms. I might not have felt 100 percent but I was still able to continue with my life; working, running, and hanging out with friends.

    Withdrawal symptoms are not fun but hopefully, this will be that last time you EVER have to go through this. Keep your eye on the prize (being drug free) and think of how great you are going to feel once you are completely off!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22